Alert archive / Georgia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 119, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 19, 2016, 2:50 PM EDT for Brooks County, Thomas County, Georgia; Jefferson County, Madison County, Florida. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2016, 2:50 PM EDT (18:50 UTC)
- Expired
- May 19, 2016, 3:15 PM EDT
- In force
- 25 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jefferson County, FL, Madison County, FL, Brooks County, GA, Thomas County, GA
The radar
The Tallahassee radar (KTLH), 58 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 3:08 PM EDT | TSTM WND DMG | 4 Ene Dills, FL | DELAYED REPORT OF TREES AND LIMBS DOWN ON THURSDAY RESULTING IN A POWER OUTAGE IN NORTHEAST JEFFERSON COUNTY DURING THE THURSDAY AFTERNOON THUNDERSTORM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.8 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 999 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 610 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted.
308
WUUS52 KTAE 191850
SVRTAE
FLC065-079-GAC027-275-191915-
/O.NEW.KTAE.SV.W.0119.160519T1850Z-160519T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
250 PM EDT THU MAY 19 2016
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN JEFFERSON COUNTY IN THE BIG BEND OF FLORIDA...
NORTH CENTRAL MADISON COUNTY IN THE BIG BEND OF FLORIDA...
SOUTHWESTERN BROOKS COUNTY IN SOUTH CENTRAL GEORGIA...
SOUTHEASTERN THOMAS COUNTY IN SOUTH CENTRAL GEORGIA...
* UNTIL 315 PM EDT
* AT 250 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MONTICELLO...
MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MONTICELLO...MONTIVILLA...DILLS AND ASHVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3051 8387 3059 8392 3077 8365 3064 8355
TIME...MOT...LOC 1850Z 237DEG 24KT 3057 8385
HAIL...1.00IN
WIND...60MPH
$$
11-MOORE1 follow-up statement
172
WWUS52 KTAE 191911
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
311 PM EDT THU MAY 19 2016
FLC065-079-GAC027-275-191920-
/O.EXP.KTAE.SV.W.0119.000000T0000Z-160519T1915Z/
JEFFERSON FL-MADISON FL-BROOKS GA-THOMAS GA-
311 PM EDT THU MAY 19 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JEFFERSON...NORTH
CENTRAL MADISON...SOUTHWESTERN BROOKS AND SOUTHEASTERN THOMAS
COUNTIES WILL EXPIRE AT 315 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3051 8387 3059 8392 3077 8365 3064 8355
TIME...MOT...LOC 1909Z 237DEG 24KT 3057 8385
$$
11-MOOREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 2:12 PM EDT, 38 minutes earlier.
Area forecast discussion, May 19, 2:12 PM EDT, 38 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 212 PM EDT THU MAY 19 2016 .AVIATION [Through 18Z Friday]... With scattered convection across the area, cigs will bounce between MVFR and VFR with gusty winds during thunderstorms. Storms are expected to dissipate between 23-01Z, but the return to VFR will be brief once again as IFR-MVFR cigs and vsbys settle in overnight. Another system will approach us from the west tomorrow, which may cause some light rain at ECP and scattered thunderstorms near DHN by the end of the period. && .PREV DISCUSSION [1053 AM EDT]... .NEAR TERM [Through Today]... Forecast for today remains on track, with no major changes. Morning surface analysis shows dewpoints across the entire forecast area in the lower 70s. With afternoon heating and interactions between the stationary front and sea breeze, expecting another afternoon with numerous showers and thunderstorms. Highest chances for storms in the eastern zones and north of I-10. High temperatures in the mid to upper 80s with inland spots touching 90 along and south of I-10. .SHORT TERM [Tonight Through Saturday]... The upper level short wave ridge over the Southeast tonight will give way to a trough approaching from the northwest on Friday. The trough axis and associated surface cold front will pass southeastward through our forecast area on Saturday. Q-G forcing and deep layer moisture will increase from west to east on Friday, with the highest PoP occurring Friday afternoon through Friday night. With moderate MLCAPE, abundant deep layer moisture, and deep-layer bulk shear values around 35 KT, there is a slight risk of severe storms. Moderate 500 mb winds would be supportive of multicell organization and damaging winds, but mid-layer lapse rates may be steep enough for marginally severe hail in isolated pulse severe storms as well. Rain chances will diminish from northwest to southeast on Saturday. .LONG TERM [Saturday Night Through Thursday]... Our forecast area will be under the influence of dry NW flow aloft, with large scale sinking motion for much of the period. This translates into fair weather. Initially it will turn a little cooler, with highs in the mid 80s and lows in the lower 60s through Monday. Temperatures will then gradually warm back to near average levels by mid week. .MARINE... Light to occasionally moderate S-SW winds will continue through Friday night, then veer to the NW Saturday night as a cold front passes through the region. Winds will be NW 10 KT on Sunday behind the front. .FIRE WEATHER... Humid conditions and daily rounds of showers and thunderstorms will preclude red flag conditions through the end of the week. Drier air will return on Sunday, but minimum RH should not drop below around 35 percent. .HYDROLOGY... River levels are running low. Daily rain chances will continue for the rest of the week with a drier pattern returning on Sunday. Five- day rainfall totals are forecast to be around one to two inches with minimal impacts to area rivers. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 71 84 72 87 67 / 30 60 60 40 10 Panama City 74 79 73 81 69 / 20 60 50 30 0 Dothan 68 80 68 84 64 / 20 80 60 20 0 Albany 68 81 69 84 64 / 30 80 70 20 0 Valdosta 69 84 70 85 65 / 40 60 60 50 10 Cross City 71 87 72 86 69 / 20 40 50 50 10 Apalachicola 72 80 73 83 69 / 10 50 40 30 0 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Moore/Bennett SHORT TERM...Fournier LONG TERM...Fournier AVIATION...Moore MARINE...Fournier FIRE WEATHER...Wool HYDROLOGY...Wool
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 3:36 PM EDT | Areal Flood Advisory | TAE | Quitman, Randolph, Terrell | 114 min |
| May 19, 3:49 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Lanier, Lowndes | 26 min |
| May 19, 4:00 PM EDT | Severe Thunderstorm Warning | TAE | Clay, Quitman, Randolph | 30 min |
| May 19, 4:25 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Clay, Quitman, Randolph | 16 min |
| May 19, 4:34 PM EDT | Areal Flood Advisory | TAE | Quitman | 116 min |
| May 19, 5:24 PM EDT | Flash Flood Warning | TAE | Quitman | 2 hr |
| May 19, 5:46 PM EDT | Severe Thunderstorm Warning | TAE | Mitchell | 44 min |
| May 19, 7:00 PM EDT | Special Weather Statement | TAE | Jefferson | 30 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2016Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.